Winter Weather, Delaware
- When
- December 4, 3:30 PM CST to December 5, 3:20 AM CST
- Where
- Delaware forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.471, -91.367 (the zone’s center; the record gives no point)
An Alberta Clipper storm system tracked from the Dakotas to southeast Iowa December 4-5, 2007. The path of the low spread a swath of 2 to 5 inches of snow across northeast Iowa and northwest Illinois.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
An Alberta Clipper storm system tracked from the Dakotas to southeast Iowa December 4-5, 2007. The path of the low spread a swath of 2 to 5 inches of snow across northeast Iowa and northwest Illinois. A few locations in extreme northwest Illinois measured over 5 inches from this fast moving storm system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Dec 4, 3:03 PM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 303 PM CST TUE DEC 4 2007 .SYNOPSIS... AN ALBERTA CLIPPER WILL MOVE THROUGH THE REGION TONIGHT BRINGING ANOTHER ROUND OF ACCUMULATING SNOW TO THE AREA. THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH NEXT WEEKEND WITH ANOTHER STORM SYSTEM AFFECTING THE REGION THURSDAY INTO FRIDAY. SATURDAY THROUGH NEXT TUESDAY THERE IS A POTENTIAL FOR SEVERAL ROUNDS OF WINTER PRECIPITATION. && .SHORT TERM...TONIGHT AND WEDNESDAY... 12Z MODELS ARE UNDER ESTIMATING THE STRENGTH OF THE APPROACHING CLIPPER SYSTEM. 18Z RUC/WRF SEEM TO BE CATCHING ON AND HAVE MADE THE SYSTEM STRONGER. OBS SHOW A NARROW BAND OF ZR/PL WORKING ITS WAY SOUTHEAST THROUGH IOWA AND WILL IMPACT THE AREA BETWEEN HIGHWAY 34 AND I-80 DURING THE EVENING. BASED ON DISCUSSIONS WITH DMX... APPROACHING BAND OF FREEZING PRECIP HAS NOT REALLY CAUSED ANY PROBLEMS. WILL HAVE FOLLOWING SHIFT WATCH THIS CLOSELY IN CASE THERE WOULD BE A NEED FOR A HEADLINE. SNOW TO RAPIDLY BREAK OUT LATE THIS AFTERNOON AND EVENING AS FORCING STARTS TO MAXIMIZE ACROSS THE AREA. CURRENT ADVISORY PLACEMENT LOOKS GOOD AND WILL NOT CHANGE IT. WIND TO INCREASE LATE TONIGHT WHICH MAY CAUSE PROBLEMS. HOWEVER...IT WOULD APPEAR THAT THE WORST OF THE SNOW SHOULD BE OVER BEFORE THE WINDS INCREASE. MODELS HAVE AN INVERTED TROF IN THE PRESSURE FIELDS HOLDING OVER THE AREA WEDNESDAY MORNING. SAID FEATURE WILL LIKELY PROLONG THE SNOW DURING THE MORNING FOR MOST OF THE AREA. PRECIP SHOULD SHUT DOWN FAIRLY QUICKLY DURING THE AFTERNOON. HOWEVER...FORCING DOES SHOW A POTENTIAL FOR A FEW SNOW SHOWERS SO WILL KEEP SCHC GOING FOR MOST OF THE AREA. ...08... .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY... THE PERIOD WILL GET OFF TO A QUIET START WITH HIGH PRESSURE DROPPING SOUTHEAST TO THE REGION WEDNESDAY NIGHT. THE TEMP FORECAST WILL BE A LITTLE TRICKY WITH THIS FEATURE CENTERED OVER THE CWFA AT 06Z WEDNESDAY AND A FRESH COATING OF SNOW OVER THE NE HALF OF THE CWFA. FOR NOW...HAVE KEPT MIN TEMPS IN THE SINGLE DIGITS ABOVE ZERO IN THE NORTH WITH TEENS SOUTH...THINKING THAT IDEAL RADIATIONAL COOLING WILL BE SHORT LIVED WITH THE PROGRESSIVE NATURE OF THE SURFACE HIGH AND THE POSSIBILITY OF HIGH CLOUDS SPREADING OVER THE AREA DURING THE NIGHT. A FAST MOVING S/W IN ZONAL FLOW WILL BRING ANOTHER SHOT OF PCPN TO THE AREA THURSDAY AND THURSDAY NIGHT. THE 12Z GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THIS FEATURE MOVING THE FORCING AND ASSOCIATED PCPN THROUGH THE CWA BETWEEN 18Z THURSDAY AND 06Z FRIDAY...WITH THE BULK OF THE PCPN FALLING BEFORE 00Z FRIDAY. ISENTROPIC LIFT ON THE 290K SURFACE ALSO PEAKS THURSDAY AFTERNOON AS WELL AS THE CONDENSATION PRESSURE DEFICITS SHOWING GREATEST SATURATION OCCURRING PRIOR TO 00Z. THEREFORE HAVE BUMPED POPS UP INTO THE LIKELY CATEGORY WEST OF THE RIVER AND CONTINUED HIGH CHANCE EAST OF THE MS AS WELL AS OVER THE ENTIRE AREA BETWEEN 00Z AND 06Z FRIDAY. THERMAL PROFILES SUGGEST THAT THE ATMOSPHERE WILL BE COLD ENOUGH TO SUPPORT SNOW FOR THE ENTIRE EVENT. WENT WITH SNOWFALL AMOUNTS AROUND 2 INCHES MOST AREAS...WITH SLIGHTLY HIER AMOUNTS IN THE NORTH...ALONG AND NORTH OF THE EXPECTED VORT TRACK. FRIDAY THROUGH TUESDAY...THIS WILL BE A VERY ACTIVE PERIOD WITH THE LONGER RANGE MODELS SHOWING A SPLIT FLOW DOMINATING THE WEATHER OVER THE REGION THROUGH MUCH OF THE PERIOD. NORTHWEST FLOW OVER CENTRAL CANADA AND THE NORTH CENTRAL U.S. WILL BE IN PLACE FRIDAY AS A SIGNIFICANT SOUTHERN STREAM TROF MOVES INTO THE SWRN U.S. MODELS SHOW STRONG BAROCLINICITY DEVELOPING FROM THE PLAINS INTO THE MID MISSISSIPPI VALLEY IN RESPONSE TO THE TWO FLOW REGIMES. ENERGY EJECTS OUT OF THE TROF AS IT MOVES SLOWLY THROUGH THE WESTERN U.S. THROUGH TUESDAY. THESE PIECES OF ENERGY WILL BE ABLE TO TAP GULF MOISTURE ADVECTING NORTH INTO THE CENTRAL U.S. AS RIDE NORTHEAST ALONG THE BAROCLINIC ZONE. THIS WILL RESULT IN SEVERAL ROUNDS OF MIXED PCPN FOR THE REGION FROM THE SATURDAY INTO THE TUESDAY. HAVE STAYED WITH A MORE BROADBRUSH APPROACH TO THE FORECAST FOR THIS ISSUANCE. ALTHOUGH THERE IS A HIGHER DEGREE OF CONFIDENCE THAT THERE WILL BE SEVERAL PERIODS OF PCPN...THERE IS A LOT OF UNCERTAINTY AS TO WHERE THE STRONG BAROCLINIC ZONE WILL SET UP WHICH WILL DETERMINE TEMPERATURES AND PCPN TYPE. STARTED TO TREND TEMPS DOWN ESPECIALLY IN THE NORTH FOR THE WEEKEND WITH THE ECMWF AND GFS SHOWING A GOOD SURGE OF COLD AIR BEHIND A THURSDAYS COLD FRONT. ALSO...THERE SHOULD BE A DECENT SNOW FIELD IN PLACE OVER THE NORTHERN CWA AFTER THIS EVENINGS CLIPPER GOES THROUGH AND SNOW THAT OCCURS WITH THURSDAYS SYSTEM. WITH THE UNCERTAINTY IN HOW FAR SOUTH THE LOW LEVEL COLD AIR WILL SETUP AND AS A RESULT WHERE THE RAIN/FREEZING RAIN SNOW MIXES WILL OCCUR...HAVE GONE WITH A PRECIP TYPE OF R/S FOR NOW IN THE SOUTH WITH MAINLY SNOW OVER THE NORTHERN ONE HALF TO ONE THIRD. THE ACTIVE PATTERN CONTINUES INTO EARLY NEXT WEEK EVEN WITH HIGH PRESSURE EXPECTED TO SETTLE OVER THE AREA. THE UPPER TROF WILL REMAIN OVER THE WESTERN U.S. CREATING A BROAD OVERUNNING PATTERN AS THE SURFACE HIGH SETTLES INTO THE CENTRAL U.S. HAVE KEPT TEMPS CLOSE TO HPC GUIDANCE AND CONTINUED CHANCE POPS FOR A R/S MIX MONDAY AND TUESDAY. ...DLF... .AVIATION... CLIPPER SYSTEM HAS A RESPECTABLE NARROW BAND OF ZR/PL MOVING SOUTHEAST ACROSS IOWA THAT MAY OR MAY NOT AFFECT KCID/KMLI IN THE 22-02Z TIME PERIOD. SNOW TO RAPIDLY BREAK OUT ACROSS THE AREA IN THE 22-00Z TIME PERIOD WITH KDBQ BEING MOST UNDER THE GUN FOR LIFR VSBYS AND CIGS. FULLY EXPECT IFR VSBYS/CIGS FOR ALL TAF SITES WITH POSSIBLY LIFR CONDITIONS FOR KDBQ/KCID/KMLI. ...08... && .DVN WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY UNTIL 6 AM. IA...IAZ040>042-052>054-0065-066-068. IL...ILZ001-002-007-009-015>018. MO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CST TUE DEC 4 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 450 AM CST TUE DEC 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM DEVELOPING OVER THE NORTHERN PLAINS WILL MOVE ACROSS THE UPPER MIDWEST BRINGING LIGHT TO MODERATE AMOUNTS OF SNOW LATE THIS AFTERNOON AND TONIGHT. A SWATH OF 2 TO 5 INCHES OF SNOW IS EXPECTED BETWEEN 3 PM THIS AFTERNOON AND 6 AM WEDNESDAY ALONG AND NORTHEAST OF A LINE FROM VINTON IA...TO MUSCATINE IA...AND ONWARD TO GALESBURG IL. A RIBBON OF 1 TO 2 INCHES OF SNOW IS EXPECTED WITHIN 30 MILES SOUTHEAST OF THIS LINE. A SNOW ADVISORY HAS BEEN ISSUED FOR THE NORTHEAST 1/2 OF THE FORECAST AREA FROM 3 PM UNTIL 6 AM WEDNESDAY. PLEASE SEE OUR WINTER WEATHER PRODUCTS AND PUBLIC FORECASTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM WILL DEVELOP AND IMPACT THE MIDWEST BY THURSDAY AFTERNOON AND EVENING. LATEST INDICATIONS SUGGEST THIS SYSTEM WILL PRODUCE SNOW THAT WILL OVERSPREAD THE AREA FROM WEST-TO-EAST ON THURSDAY. SEVERAL INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE IN PORTIONS OF THE OUTLOOK AREA BY FRI MORNING. IT ALSO APPEARS THAT THERE WILL BE THE POTENTIAL FOR SOME SLEET OR FREEZING RAIN TO MIX IN WITH THE SNOW LATER THURSDAY NIGHT IN PORTIONS OF FAR SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND EXTREME NORTHEAST MISSOURI. SINCE THE ENERGY FOR THIS SYSTEM IS STILL OUT OVER THE PACIFIC OCEAN AND IT HAS YET TO DEVELOP INLAND...THERE IS STILL TIME FOR THE CURRENTLY EXPECTED PATH AND STRENGTH OF IT TO CHANGE. STAY TUNED FOR LATER UPDATES AND FORECASTS CONCERNING THIS UPCOMING WINTER SYSTEM. LONGER RANGE INDICATIONS ALSO SUGGEST THE THE WEATHER OVER THE UPCOMING WEEKEND AND EARLY NEXT WEEK WILL CONTINUE TO BE UNSETTLED. SEVERAL SYSTEMS MAY IMPACT THE AREA WITH RAIN...SNOW OR FREEZING RAIN FROM SATURDAY THROUGH NEXT MONDAY. AT THIS TIME...IT IS STILL UNCLEAR HOW MUCH AND WHERE OF EACH TYPE OF PRECIPITATION WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. PLEASE REPORT SNOW AMOUNTS AND ROAD CONDITIONS TO THE FORECAST OFFICE IN THE QUAD CITIES. NICHOLS/12
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 309 PM CST TUE DEC 4 2007 IAZ051-052-063>065-067-068-076>078-087>089-098-099-ILZ015-016- 024>026-034-035-MOZ009-010-042315- BENTON-LINN-IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON- LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND- HENRY IL-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...MARENGO... IOWA CITY...TIPTON...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...MOLINE...ROCK ISLAND... KEWANEE...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 309 PM CST TUE DEC 4 2007 ...A LIGHT WINTRY MIX MAY CAUSE SLIPPERY DRIVING CONDITIONS LATE THIS AFTERNOON... A LIGHT WINTRY MIX OF RAIN...SLEET...FREEZING RAIN AND SNOW WILL MOVE THROUGH AREAS WEST OF THE MISSISSIPPI RIVER BY 6 PM. NORTH OF A LINE FROM WILLIAMSBURG TO WAPPELLO...THERE WILL BE A PERIOD OF LIGHT FREEZING RAIN...SLEET AND SNOW WHILE TO THE SOUTHWEST OF THIS LINE THE MIX WILL BE MAINLY RAIN AND SLEET. THIS MIXED BAG OF PRECIPITATION MAY CAUSE SOME SLIPPERY DRIVING CONDITIONS DURING AFTERNOON COMMUTE. MORE SNOW IS EXPECTED TO DEVELOP DURING THE EVENING...ESPECIALLY ALONG AND NORTH OF A CEDAR RAPIDS...QUAD CITIES LINE. A SNOW ADVISORY REMAINS IN EFFECT FOR THIS AREA TONIGHT. DLF
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
A trained spotter measured 3.7 inches of snow on the west side of Dubuque.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67154, 67158, 67155, 67157.